Need some advice

I am very worried about my health. I have an under active thyroid gland and fell so unwell all the time. I am on thyroxine

100mg as the higher dose was causing my blood pressure to dangerously rise to 189. I had chest pains and was rushed into hospital twice. So I can't take the higher dose. I am seeing the GP tomorrow as he said he needs to review my strength. I feel nauseous all the time is time is this common? I have been given anti sickness Medes for this and they work.

3 Replies

oldestnewest
  • I think you may be underdosed. I had nausea severe before I was diagnosed. Or you could be sensitive to the fillers/binders in levo.

    What you can try is to take an anti-histamine tablet (you probably wont have time before your appointment but you can tell him what you are going to do) one hour before your levothyroxine and if it helps alleviate your symptom (although 100 isn't too high a dose) you'd need to ask pharmacist to give you levo from another manufacturer.

    Also, you might find that some addition of T3 calms your symptoms down. It did mine but I know some doctors wont prescribe - even on a trial basis.

    Blood test for thyroid hormones should be the very earliest and fasting although you can drink water. Allow 24 hours from your last dose of levo and the test and take afterwards. This procedure benefits us rather than the doctor adjusting unnecessarily so. Always get a print-out with the ranges and post on a new question.

    So If your blood test is later than 9 a.m. I'd make a new appointment following the procedure above. The reason is that many doctors only take notice of the TSH and if it's low reduce levo.

    The TSH changes throughout the 24 hours of the day (I don't think they know this) it is higher very early a.m. and drops throughout the day. So you could have 12 blood tests during the day and the TSH will most probably be different for each one.

    Ask your GP to ask for a Free T4 and Free T3 blood test. The reason being to ensure that you have sufficient T4 to convert to T3 and the FT3 also should show (read down to FT3 in the following link:-

    thyroiduk.org.uk/tuk/testin...

    thyroiduk.org.uk/tuk/testin...

    Also some people have a defective gene called DI02 which means some are unable to convert levothyroxine (T4) at all so remain very unwell. It also means that only T3 (liothyronine is suitable). I don't think the NHS do this test.

    thyroiduk.org.uk/tuk/testin...

  • Review your strength? How is he going to do that? And what difference will that make to anything. I think he's paddling in the semolina pudding, as the French would say, not much idea what he's doing.

    If you cannot raise your dose, then there's a possibility that you have nutritional deficiencies - very common when you're hypo. So, ask him to test your vit D, vit B12, folate and ferritin. Do you always get a print-out of your results? If so, post as many results on here as you can, and let's have a look-see at what's going on. :)

  • I'm pretty new here but wonder what brand you are taking as I am great on Wockhardt but feel very grim on Actavis? Could be the fillers as someone has suggested.

You may also like...